MAUDE Adverse Event Report: Q'APEL MEDICAL INC. ZEBRA; Catheter, percutaneous

Q'APEL MEDICAL INC. ZEBRA; Catheter, percutaneous
Model Number FG 01504-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, during a right radial access to left carotid artery stenting procedure, the physician used a 6f sheath and a select catheter to access the carotid artery.After successful dilation, the physician exchanged the system for a 7f zebra catheter, removing the 6f sheath.The carotid stent was successfully placed.Upon removal of the 7f zebra catheter, the physician encountered resistance at the radial artery, noting a likely vasospasm.Upon continuing withdrawal of the device, the catheter separated outside the patient.A subsequent attempt to remove the remaining segment resulted in a second external break, after which the remaining catheter was fully retrieved.Fluoroscopic imaging confirmed no retained fragments or arterial damage.The access site was closed with a tr band.The patient remained stable and experienced no complications.The device was returned and received by the manufacturer, consisting of three catheter segments with no missing portions identified.Failure analysis of the reported event was performed.The returned zebra 7f catheter fractured in two locations, exhibiting clear signs of stretching along multiple fracture sites as a result of excessive pulling force applied during withdrawal against vessel resistance.The investigation did not identify any design, material, or manufacturing deficiencies contributing to the event.The observed failure was most consistent with procedural or use-related factors (e.G., radial artery vasospasm and traction during withdrawal) rather than a device defect.Based on the complaint details, procedural context, and visual findings, the most probable cause of the fracture is excessive mechanical force or torquing during advancement against resistance.This aligns with the zebra catheter's instructions for use (ifu), which caution that manipulation or torquing against resistance may result in damage to the vessel or device.

Brand Name
ZEBRA
Common Device Name
Catheter, percutaneous
Manufacturer (Section D)
Q'APEL MEDICAL INC.
4245 technology drive
fremont
Manufacturer (Section G)
Q'APEL MEDICAL INC.
4245 technology drive
fremont CA
Manufacturer Contact
michael wilcox
4245 technology drive
fremont, CA 
MDR Report Key23373159
Report Number3015614-2025-00007
Device Sequence Number15732953
Product Code DQY
UDI-Device Identifier00857545008219
UDI-Public00857545008219
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K240746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/11/2026
Device Model NumberFG 01504-01
Device Catalogue NumberAC7087-095-20-S
Device Lot NumberFG250714D-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown